MedsChat.com

The People's Medicine Community ®
Drug Index: 

Multaq--scary And Expensive!

Updated     3



Princess CrazyHeart Says:
 
Hi, I'm 38, had one ablation two years ago, helped for a while but have had increasingly frequent episodes of a-fib this year. My EP put me on Multaq almost a week ago (in addition to the 360 of diltiazem I was already taking. I also take coumadin). Is anybody else freaked out by the package warning about heart failure?! I have severe shortness of breath at times when attempting normal activities during a-fib, and sometimes have to prop myself up in the night because of chest discomfort. Is that heart failure, or just a symptom of a-fib? Also, how in the world does anybody pay for this stuff? I have about 3 weeks' free trials from the doc--am only supposed to be on it till my next ablation attempt, but that's scheduled for late July, 2 1/2 months from now. Thanks, and good luck to you all.

Reply   Share   Report

Showing Replies 1 - 3 of 3 RSS Feed

Page of 1     Sorted By:

1
MishS Says:
 
I am a 47 yr. old who has had two open heart surgeries, one Mitral Valve Repair, that failed and one Mitral Valve Replacement. I have had Atrial fib for aout 3 yrs. I have tried Flecainide, Rythmol Sr - 225mg and 325 mg. None of these meds worked for me and they all had some truly nasty side effects.
My Dr. started me on Multaq today. I too am scheduled in mid July for a Cardiac Ablation and was put on this until I can get the surgery. I like the other ppl here am somewhat concerned as this is such a new drug, what it's affects maybe, and if it will work. I am however hopeful.
I wish you all the best, as I know only too well what you are all going through, I pray for us all to be A-fib free!
God Bless!

Reply   Share   Report     Helpful?  0 0 
2
Susan Says:
 
I have been taking Multaq since October. I too am scared of it. Taking it twice a day made me tired. I've taken it as a pill in the pocket approach, or half the dosage. If I get out of rhythm, I take the full amount for a couple days then cut back. It does stop my afib and has kept me away from the doctor. At my last visit, I was told that I was handling it well and whatever approach I was doing was ok and not to come back for 3 months. I had flutter that turned to afib after two ablations.I really would like to find a more naturally approach to ending this problem.

Reply   Share   Report     Helpful?  0 0 
3
Verwon Says:
 
Every medication carries the risk of side effects, some more serious than others. I do, however, understand why warnings such as the possibility of heart failure would scare you.

If you have serious concerns, then you should really discuss them with your doctor or pharmacist.

The reason this medication is so expensive is because there is currently no generic available.

Multaq contains the active ingredient Dronedarone.

More info here:


http:/­/­www.medschat.com/­wiki/­Multaq/­

There are also several other posts from people that have been using, some information there might help you, here's a few links:


http:/­/­www.prescriptiondrug-info.com/­threads/­MULTAQ-D77253.htm

http:/­/­www.prescriptiondrug-info.com/­threads/­Multaq-issues-D77248.htm

http:/­/­www.prescriptiondrug-info.com/­threads/­multaq-anyone-else-take-it-D76513.htm


Are there any questions I can help with?

Reply   Share   Report     Helpful?  1 0 

Possibly Related Threads:

Are four different expensive eye drops for pre and post cataract surgery really necessary? I am having cataract surgey. My Dr put me on 4 different eye drops. They were very expensive. Are they really necessary ...  1
Multaq and Shortness of Breath Has anyone else experienced notably increased shortness of breath attributed to Multaq? ## Multaq contains the active in...  8
Multaq and women's hormones Long story.......Twenty five years ago I had my first atrial myxoma. It was removed and one wall of my heart was also re...  2
Multaq: Good and Bad Multaq works quite good for me as I actively walk, swim and cycle with little if any consequence. As for the bad I am qu...  2
multaq issues and side effects My spouse has been on multaq for A-Fib for about 16 months.He was previosly on flecainide for many years. About 3 months...  3
hair loss and multaqmrjbrd I have been on Multaq and have not had severe side effects from...occasionally I get a itchy rash on the sides of my tor...  4
barium sulfate and multaq can I take multaq and barium sulfate together...  0
why can't you take ranexa and multaq together? I just started taking Multaq and was told to stop taking Ranexa why? What happens when you take both ? The Ranexa was wo...  1
expensive medications Why are brand name medicine so expensive even with good ensurance ## Hi janet, Good question. In my personal opinion, br...  1
Least expensive place to buy Jevity 1.5? Wondering where people have found Jevity 1.5 for the least amount of money? I'm a social worker helping cancer patie...  1


Post a Reply

No registration is needed.
Simply fill out the form below.

1) Message: *
Please be as detailed as possible.


2) Your Name: *
You may use your first name, or for more privacy, make up a nickname.


3) Email Address: 
Optional. Always hidden. This allows us to notify you when a reply is posted here.


Subscribe to our Daily Health News - Top headlines emailed to you each day.

4) Word Verification: *
Prevents SPAM.





Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.